Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$n$-inner automorphisms of finite groups


Author: Fernando Szechtman
Journal: Proc. Amer. Math. Soc. 131 (2003), 3657-3664
MSC (2000): Primary 20D45, 20E36
Published electronically: February 28, 2003
MathSciNet review: 1998171
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We refer to an automorphism $g$ of a group $G$ as $n$-inner if given any subset $S$ of $G$ with cardinality less than $n$, there exists an inner automorphism of $G$ agreeing with $g$ on $S$. Hence $g$ is 2-inner if it sends every element of $G$ to a conjugate. New examples are given of outer $n$-inner automorphisms of finite groups for all natural numbers $n\geq 2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20D45, 20E36

Retrieve articles in all journals with MSC (2000): 20D45, 20E36


Additional Information

Fernando Szechtman
Affiliation: Department of Pure Mathematics, University of Waterloo, Ontario, Canada N2L 3G1
Email: fszechtm@herod.uwaterloo.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-03-06974-0
PII: S 0002-9939(03)06974-0
Received by editor(s): March 6, 2002
Received by editor(s) in revised form: July 10, 2002
Published electronically: February 28, 2003
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2003 American Mathematical Society